Alert archive / Colorado / Freeze Warnings in 2014

Freeze Warning 5, NWS Pueblo, CO

October 2, 20145 counties in Colorado

NWS Pueblo, CO issued this freeze warning at Oct 2, 2014, 2:52 PM MDT for 5 counties in Colorado. It took effect at Oct 3, 2014, 2:00 AM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 2, 2014, 2:52 PM MDT (20:52 UTC)
In effect from
Oct 3, 2014, 2:00 AM MDT
Expired
Oct 3, 2014, 9:00 AM MDT
In force
7 hr
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Rio Grande County, CO, Saguache County, CO

The radar

The Pueblo radar (KPUX), 190 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 8.9 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2014-10-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2014-10-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -45 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1320 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
-45 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

575 
WWUS75 KPUB 022052
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
252 PM MDT THU OCT 2 2014

COZ069>071-030500-
/O.UPG.KPUB.FZ.A.0002.141003T0800Z-141003T1500Z/
/O.NEW.KPUB.FZ.W.0005.141003T0800Z-141003T1500Z/
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA...
MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS...
FORT GARLAND...BLANCA
252 PM MDT THU OCT 2 2014

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM MDT FRIDAY. 

* LOCATION...THE SAN LUIS VALLEY.

* TEMPERATURES...LOWS WILL FALL INTO THE MID AND UPPER 20S ON
  FRIDAY MORNING.

* IMPACT...TEMPERATURES BELOW FREEZING FOR SEVERAL HOURS WILL
  DAMAGE OR KILL SENSITIVE VEGETATION...AND OUTSIDE WATER LINES
  COULD FREEZE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

COZ084-030500-
/O.NEW.KPUB.FR.Y.0006.141003T0800Z-141003T1500Z/
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
INCLUDING...BLACK FOREST...AIR FORCE ACADEMY
252 PM MDT THU OCT 2 2014

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM MDT FRIDAY. 

* LOCATION...NORTHERN EL PASO COUNTY.

* TEMPERATURE...LOWS WILL FALL INTO THE UPPER 20S TO MID 30S FRIDAY
  MORNING.

* IMPACT...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF
  NOT PROTECTED...AND EXPOSED WATER PIPES AND SPRINKLERS COULD
  FREEZE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
3 follow-up statements
045 
WWUS75 KPUB 030431
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
1031 PM MDT THU OCT 2 2014

COZ069>071-031245-
/O.CON.KPUB.FZ.W.0005.141003T0800Z-141003T1500Z/
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA...
MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS...
FORT GARLAND...BLANCA
1031 PM MDT THU OCT 2 2014

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM MDT
FRIDAY...

* LOCATION...THE SAN LUIS VALLEY.

* TEMPERATURES...LOWS WILL FALL INTO THE MID AND UPPER 20S ON 
  FRIDAY MORNING. 

* IMPACT...TEMPERATURES BELOW FREEZING FOR SEVERAL HOURS WILL 
  DAMAGE OR KILL SENSITIVE VEGETATION...AND OUTSIDE WATER LINES 
  COULD FREEZE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

COZ084-031245-
/O.CON.KPUB.FR.Y.0006.141003T0800Z-141003T1500Z/
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
INCLUDING...BLACK FOREST...AIR FORCE ACADEMY
1031 PM MDT THU OCT 2 2014

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM MDT
FRIDAY...

* LOCATION...NORTHERN EL PASO COUNTY.

* TEMPERATURE...LOWS WILL FALL INTO THE UPPER 20S TO MID 30S 
  FRIDAY MORNING. 

* IMPACT...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF 
  NOT PROTECTED...AND EXPOSED WATER PIPES AND SPRINKLERS COULD 
  FREEZE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
695 
WWUS75 KPUB 030933
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
333 AM MDT FRI OCT 3 2014

COZ069>071-031500-
/O.CON.KPUB.FZ.W.0005.000000T0000Z-141003T1500Z/
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA...
MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS...
FORT GARLAND...BLANCA
333 AM MDT FRI OCT 3 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING...

* LOCATION...THE SAN LUIS VALLEY.

* TEMPERATURES...LOWS WILL FALL INTO THE MID AND UPPER 20S ON 
  FRIDAY MORNING. 

* IMPACT...TEMPERATURES BELOW FREEZING FOR SEVERAL HOURS WILL 
  DAMAGE OR KILL SENSITIVE VEGETATION...AND OUTSIDE WATER LINES 
  COULD FREEZE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

COZ084-031500-
/O.CON.KPUB.FR.Y.0006.000000T0000Z-141003T1500Z/
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
INCLUDING...BLACK FOREST...AIR FORCE ACADEMY
333 AM MDT FRI OCT 3 2014

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING...

* LOCATION...NORTHERN EL PASO COUNTY.

* TEMPERATURE...LOWS WILL FALL INTO THE UPPER 20S TO MID 30S 
  FRIDAY MORNING. 

* IMPACT...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF 
  NOT PROTECTED...AND EXPOSED WATER PIPES AND SPRINKLERS COULD 
  FREEZE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
662 
WWUS75 KPUB 031455
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
855 AM MDT FRI OCT 3 2014

COZ069>071-031600-
/O.EXP.KPUB.FZ.W.0005.000000T0000Z-141003T1500Z/
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA...
MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS...
FORT GARLAND...BLANCA
855 AM MDT FRI OCT 3 2014

...FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING...

TEMPERATURES IN MOST LOCATIONS OF THE SAN LUIS VALLEY HAVE RISEN
ABOVE FREEZING.

$$

COZ084-031600-
/O.EXP.KPUB.FR.Y.0006.000000T0000Z-141003T1500Z/
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
INCLUDING...BLACK FOREST...AIR FORCE ACADEMY
855 AM MDT FRI OCT 3 2014

...FROST ADVISORY WILL EXPIRE AT 9 AM MDT THIS MORNING...

TEMPERATURES WILL CONTINUE TO CLIMB ABOVE FREEZING THIS MORNING.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this freeze warning went out at Oct 2, 2:35 PM MDT, 17 minutes earlier.

Area forecast discussion, Oct 2, 2:35 PM MDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
235 PM MDT THU OCT 2 2014

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 229 PM MDT THU OCT 2 2014

MAIN CONCERN FOR TONIGHT WL BE THE LOW TEMPS. MODERATE NW FLOW
ALOFT WL BE OVR THE FORECAST AREA TONIGHT AND FRI. A SHORTWAVE
TROF WL MOVE THRU THE FLOW ALOFT ACRS WRN NE...NERN CO AND INTO
NORTHERN KS. THIS WAVE WL SEND A FRONT SOUTHWARD INTO SERN CO LATE
TONIGHT... WHICH WL BRING GUSTY NORTHERLY WINDS. THE NAM AND THE
GFS SHOW THE POTENTIAL FOR LOW CLOUDS OVR THE SERN
PLAINS...DEVELOPING BEHIND THE FRONT. TEMPS OVERNIGHT ARE EXPECTED
TO BE RELATIVELY COLD...AND FORECAST GUIDANCE SHOWS LOW TEMPS
FALLING INTO THE MID 20S AT KALS. WL UPGRADE FREEZE WATCH TO A
FREEZE WARNING FOR THE SAN LUIS VALLEY...ALTHOUGH LOCATIONS CLOSER
TO THE MOUNTAINS MAY NOT SEE A HARD FREEZE LIKE THE LOWER
ELEVATIONS OF THE VALLEY. ALONG THE I-25 CORRIDOR IT LOOKS LIKE
LOW TEMPS SHOULD BE IN THE LOWER 30S...WITH MID 30S OVR THE FAR
SERN PLAINS. TEMPS WL PROBABLY BE A LITTLE COOLER OVR THE PALMER
DIVIDE WITH EVEN SOME UPR 20S BEING LIKELY. A COUPLE THINGS MAY
LIMIT THE COOLING THAT OCCURS OVR THE SERN PLAINS TONIGHT...THEY
ARE THE EXPECTED LOW CLOUD COVER...AND THE BREEZY NORTHERLY WINDS.
SO FOR NOW WL ISSUE A FROST ADVISORY FOR NORTHERN EL PASO COUNTY
AND NOT ISSUE HIGHLIGHTS FOR ANY OTHER AREAS OF THE SERN
PLAINS...BUT WL MENTION PATCHY FROST IN LOCATIONS MAINLY ALONG THE
I-25 CORRIDOR. THE NAM PRINTS OUT A LITTLE QPF OVR NRN EL PASO
COUNTY AND AROUND I-25 NEAR THE NEW MEXICO BORDER IN THE EARLY
MORNING HOURS ASSOCIATED WITH THE LOW STRATUS...WL JUST HAVE SOME
SILENT POPS IN THESE AREAS FOR NOW.

FOR FRIDAY...ANY LOW CLOUDS THAT ARE AROUND WL DISSIPATE BY MID TO
LATE MORNING.  DRY WEATHER CAN BE EXPECTED ACROSS THE FORECAST AREA
THRU THE DAY.  BREEZY CONDITIONS OVR THE SERN PLAINS EARLY IN THE
DAY...WL DECREASE FOR THE AFTERNOON HOURS. TEMPS FRI WL BE ON THE
COOL SIDE OVR THE SERN PLAINS...WITH HIGHS OF 10-15 DEGREES BELOW
AVERAGE.  IN THE SAN LUIS VALLEY...HIGH TEMPS SHOULD BE JUST A FEW
DEGREES BELOW AVERAGE.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 229 PM MDT THU OCT 2 2014

...DRY THROUGH AT LEAST WEDNESDAY...

MAIN DIFFERENCE WITH TODAY'S MODEL RUNS IS A SLIGHTLY WEAKER
BLOCKING HIGH OVER THE WEST COAST. THIS WILL ALLOW FOR A FEW MORE
CLOUDS AS WEAK DISTURBANCES MOVE THROUGH NW FLOW ON THE E SIDE OF
THE RIDGE...AND PERHAPS A FASTER RETURN TO MORE UNSETTLED WX.
BUT...THERE IS STILL GOOD CONSENSUS THAT THE DRY WX WILL LAST
THROUGH THE WEEKEND AND FOR MUCH OF NEXT WEEK.

MAIN CONCERN IN THE MEDIUM RANGE WILL BE TEMPS SAT MORNING.
CURRENTLY HAVE SUB-FREEZING TEMPS ALL ALONG THE LOWER ARKANSAS
VALLEY...WHERE COLD AIR WILL POOL THANKS TO LIGHT WINDS AND CLEAR
SKIES. EXPECT A FROST OR FREEZE HEADLINE WILL BE NEEDED FOR THIS
AREA...BUT WILL HOLD OFF FOR NOW TO SEE HOW CURRENT HEADLINES PAN
OUT FOR TONIGHT'S LOW TEMPS. AFTER SAT MORNING...SHOULD SEE TEMPS
MODERATE TO THE 40S FOR THE BALANCE OF THE FORECAST...AND DAYTIME
HIGHS WILL BE IN THE PLEASANT 70S ACROSS THE PLAINS.

FIRST REAL CHANCE OF ANY PRECIP WILL HOLD OFF TIL THU MORNING. A
WEAK DISTURBANCE SHOULD MOVE IN FROM THE SW AS THE W COAST RIDGE
WEAKENS. LOOKS LIKE SOME SUBTROPICAL MOISTURE MIGHT BE PULLED UP
BY THE LOW. HOWEVER...AT THIS TIME IT LOOKS LIKE MOST OF THE PRECIP
FROM THIS SYSTEM WILL BE SHUNTED OFF TO OUR SOUTH OR EAST...AND IN
THIS CASE WE MAY STAY DRY THROUGH NEXT WEEK. THE LATEST GFS IS A
LITTLE MORE AMPLIFIED THAN THE ECMWF AND WOULD BRING A BETTER CHANCE
OF SOME MOISTURE IN THE 6-10 DAY PERIOD. AT ANY RATE...WE WILL HAVE
A WEEK OF VERY QUIET WX TO WATCH HOW THE MID-OCTOBER WX PATTERN
EVOLVES. ROSE

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 229 PM MDT THU OCT 2 2014

KALS SHOULD HAVE VFR CONDITIONS TONIGHT THROUGH FRI. A COLD FRONT
WL MOVE THRU THE SERN PLAINS LATE TONIGHT...WITH BREEZY NORTHERLY
WINDS EXPECTED AT KPUB AND KCOS...MAINLY AFTER 08Z. SOME LOW
STRATUS IS EXPECTED TO DEVELOP OVR THE SERN PLAINS...WITH KCOS
HAVING A BETTER CHANCE THAN KPUB OF AN IFR/LIFR CIG DEVELOPING FOR
A FEW HOURS. OTRW...KPUB AND KCOS WL HAVE VFR CONDITIONS.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 2 AM TO 9 AM MDT FRIDAY FOR COZ084.

FREEZE WARNING FROM 2 AM TO 9 AM MDT FRIDAY FOR COZ069>071.

&&

SHORT TERM...28
LONG TERM...ROSE
AVIATION...28
Hazardous weather outlook, Oct 2, 6:40 AM MDT, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
640 AM MDT THU OCT 2 2014

COZ058>089-093>099-031245-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
640 AM MDT THU OCT 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

TEMPERATURES ARE FORECAST TO DROP INTO THE MID 20S TONIGHT INTO
FRIDAY MORNING OVER THE SAN LUIS VALLEY.  TEMPERATURES THIS COLD CAN
CAUSE DAMAGE TO VEGETATION AND CROPS...AND FREEZE EXPOSED WATER
PIPES AND SPRINKLER SYSTEMS.  PRECAUTIONS SHOULD BE MADE TO PROTECT
VEGETATION AND WATER LINES.

TEMPERATURES OVER NORTHERN EL PASO COUNTY MAY ALSO FALL INTO THE
UPPER 20S TONIGHT INTO FRIDAY MORNING.  UNCERTAINTY EXISTS AS TO HOW
COLD IT WILL BECOME...AS BREEZY WINDS AND CLOUD COVER MAY HELP KEEP
TEMPERATURES FROM REACHING CRITICAL FREEZING TEMPERATURES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FREEZING TEMPERATURES WILL BE POSSIBLE ACROSS SOUTHERN COLORADO
AGAIN FRIDAY NIGHT.  LOWS ARE EXPECTED TO RANGE FROM THE MID 20S TO
MID 30S IN THE MOUNTAINS AND HIGH VALLEYS.  ACROSS THE EASTERN
PLAINS...LOWS WILL BE IN THE UPPER 20S TO LOWER 30S ALONG THE
ARKANSAS RIVER BOTTOM...AND IN THE MID 30S TO NEAR 40 ELSEWHERE.
TENDER PLANTS WILL LIKELY NEED PROTECTION AGAIN IN MANY AREAS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

88/50

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 2, 4:26 AM MDTFreeze WatchPUBAlamosa, Conejos, Costilla, Rio Grande, Saguache10 hr
Oct 2, 2:52 PM MDTFrost AdvisoryPUBEl Paso18 hr

Nearby

Freeze Warnings in Colorado, 2014Every freeze warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.